Alert archive / Nebraska / Red Flag Warnings in 2023
Red Flag Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 10, 2023, 12:47 PM MDT for 26 counties in Nebraska. It took effect at Apr 11, 2023, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2023, 12:47 PM MDT (18:47 UTC)
- In effect from
- Apr 11, 2023, 11:00 AM MDT
- Expired
- Apr 11, 2023, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2405 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041 WWUS83 KLBF 101847 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 147 PM CDT Mon Apr 10 2023 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY TUESDAY... .High temperatures will climb into the mid to upper 80s combined with low relative humidity and gusty winds, will lead to critical fire weather conditions Tuesday afternoon into early Tuesday evening. NEZ204-206-208>210-219-111000- /O.UPG.KLBF.FW.A.0001.230411T1700Z-230412T0200Z/ /O.NEW.KLBF.FW.W.0004.230411T1700Z-230412T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 147 PM CDT Mon Apr 10 2023 /1247 PM MDT Mon Apr 10 2023/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 204, 206, 208, 209, 210, AND 219... The National Weather Service in North Platte has issued a Red Flag Warning, which is in effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 204. Fire weather zone 206. Fire weather zone 208. Fire weather zone 209. Fire weather zone 210. Fire weather zone 219. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will spread rapidly and will be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Viken/CLB
3 follow-up statements
033 WWUS83 KLBF 110816 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 316 AM CDT Tue Apr 11 2023 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON AND EVENING... NEZ204-206-208>210-219-112115- /O.CON.KLBF.FW.W.0004.230411T1700Z-230412T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 316 AM CDT Tue Apr 11 2023 /216 AM MDT Tue Apr 11 2023/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 204, 206, 208, 209, 210, AND 219... * AFFECTED AREA...Fire weather zone 204. Fire weather zone 206. Fire weather zone 208. Fire weather zone 209. Fire weather zone 210. Fire weather zone 219. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will spread rapidly and will be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
878 WWUS83 KLBF 111933 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 233 PM CDT Tue Apr 11 2023 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON AND EVENING... NEZ206-209-210-219-121100- /O.NEW.KLBF.FW.W.0005.230412T1800Z-230413T0000Z/ /O.CON.KLBF.FW.W.0004.000000T0000Z-230412T0200Z/ Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 233 PM CDT Tue Apr 11 2023 /133 PM MDT Tue Apr 11 2023/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR FIRE WEATHER ZONES 206, 209, 210, AND 219... ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY FOR FIRE WEATHER ZONES 206, 209, 210, AND 219... The National Weather Service in North Platte has issued a Red Flag Warning, which is in effect from 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/ Wednesday. * AFFECTED AREA...Fire weather zone 204. Fire weather zone 206. Fire weather zone 208. Fire weather zone 209. Fire weather zone 210. Fire weather zone 219. * WINDS...Southwest winds 15 to 25 mph with gusts up to 40 mph for the Red Flag Warning through this evening. South winds 15 to 25 with gusts up to 35 mph for the Red Flag Warning that is in effect Wednesday. * RELATIVE HUMIDITY...As low as 10 percent this evening and as low as 15 percent for Wednesday. * IMPACTS...Any fires that develop will spread rapidly and will be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-208-120200- /O.CON.KLBF.FW.W.0004.000000T0000Z-230412T0200Z/ Eastern Panhandle/Crescent Lake NWR- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 233 PM CDT Tue Apr 11 2023 /133 PM MDT Tue Apr 11 2023/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR FIRE WEATHER ZONES 204 AND 208... * AFFECTED AREA...Fire weather zone 204. Fire weather zone 206. Fire weather zone 208. Fire weather zone 209. Fire weather zone 210. Fire weather zone 219. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will spread rapidly and will be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
613 WWUS83 KLBF 120215 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 915 PM CDT Tue Apr 11 2023 NEZ206-209-210-219-121015- /O.EXP.KLBF.FW.W.0004.000000T0000Z-230412T0200Z/ /O.CON.KLBF.FW.W.0005.230412T1800Z-230413T0000Z/ Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 915 PM CDT Tue Apr 11 2023 /815 PM MDT Tue Apr 11 2023/ ...TODAYS RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 206, 209, 210, AND 219... ...RED FLAG WARNING REMAINS IN EFFECT TOMORROW FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 206, 209, 210, AND 219... * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop will spread rapidly and will be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-208-120315- /O.EXP.KLBF.FW.W.0004.000000T0000Z-230412T0200Z/ Eastern Panhandle/Crescent Lake NWR- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 915 PM CDT Tue Apr 11 2023 /815 PM MDT Tue Apr 11 2023/ ...RED FLAG WARNING HAS EXPIRED... Winds have subsided and Red Flag conditions are no longer expected tonight. Therefore the Red warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 10, 11:42 AM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 10, 11:42 AM MDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1242 PM CDT Mon Apr 10 2023
.SYNOPSIS...
Issued at 324 AM CDT Mon Apr 10 2023
Key Messages:
-Elevated fire weather conditions today due to low humidity.
-Critical fire weather conditions Tuesday with a Fire Weather Watch
in effect.
-Elevated to near-critical fire weather conditions Wednesday.
-Temps warm into the mid to upper 70s today with readings in the
80s to near 90 for Tuesday and Wednesday with record highs
possible.
-Precipitation chances will increase Thursday night and continue
into Friday and Saturday as an upper level trough of low pressure
lifts over the intermountain west moves across the region.
&&
.SHORT TERM...(Today through Tuesday)
Issued at 324 AM CDT Mon Apr 10 2023
Today, an upper ridge will extend from the Desert Southwest into
the Northern and Central Plains. This will bring sunny skies and
winds returning to the southwest 5 to 15 mph. Went with the
BCCONSShort which is on the higher end of guidance for highs 75
to 80. With low afternoon humidity 14 to 18 percent across much
of the area, elevated fire weather conditions expected.
Tonight, a leeside surface trough will develop near the Front
Range. Southerly winds by late evening, with 15 to 25 mph winds
across north central areas after midnight. LOws mild in the low to
mid 40s.
Tuesday, the main forecast concern will be the potential for
critical fire weather conditions. Gusty southwest winds up to 25
to 35 mph will combine with afternoon humidity of 15 percent or
less. A Fire Weather Watch has been issued for all fire zones from
noon to 9 pm CDT. Highs will be much above normal from 85 to 90
degrees. Used BCCONSShort for highs.
.LONG TERM...(Tuesday night through Sunday)
Issued at 324 AM CDT Mon Apr 10 2023
A forecast focus in the long term will be elevated to near-
critical fire weather conditions Wednesday as highs range from 80
to 90, warmest across the central and south.
Another forecast focus will be near likely chances for showers
and a few thunderstorms Thursday night, with shower chances
lingering into Friday and Saturday.
An upper trough will move across the West Coast Tuesday night and
cross the intermountain west Wednesday night and Thursday. The
approach of this system will bring a slight chance for showers to
the northwest Sandhills Wednesday night. NEar likely POPs Thursday
night behind an advancing cold front and approaching upper trough.
Lesser POPS will continue Friday into Saturday until the upper
trough axis moves east of the area. Medium range models including
the GFS and ECMWF keep this system an open trough. While this
system will bring a good opportunity for rainfall, coverage will
favor being scattered. Rainfall amounts forecast by WPC range from
a tenth to quarter inch, except a quarter to half inch in the
east. These amounts have gone down from previously. Still
the operational GFS and ECMWF show locally higher amounts are
possible behind the front.
Temperatures begin to cool Thursday as the front moves in, with
50s to near 60 Friday, 50s Saturday, and upper 50s to around 60
Sunday. Beyond day 7 (Sunday), upper ridging is likely to return
along with a warmup.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1243 PM CDT Mon Apr 10 2023
Expect VFR conditions across western and north central Nebraska
over the next 24 hours. Winds will be from the south or southwest
at 5 to 10 KTS today and tonight. They will then increase to 10 to
20 KTS Tuesday morning, with some gusts up to 30 KTS late Tuesday
morning into Tuesday afternoon.
&&
.FIRE WEATHER...
Issued at 324 AM CDT Mon Apr 10 2023
Elevated Fire Weather conditions today due to afternoon humidity
down to 14 to 18 percent and a light southwest wind 5 to 15 mph.
Tuesday, gusty southwest winds up to 25 to 35 mph will combine
with afternoon humidity of 15 percent or less. A Fire Weather
Watch has been issued for all fire zones from noon to 9 pm CDT.
Highs will be much above normal from 85 to 90 degrees.
Elevated to near-critical conditions will continue Wednesday with
very warm temperatures from 85 to 90 across the central and south.
Southerly winds will not be as strong, mainly from 10 to 20 mph,
although gusts to 25 mph look possible across the east.
An increase in clouds and humidity Thursday with rain chances
Thursday night through Saturday and highs cooling into the 50s.
&&
.CLIMATE...
Issued at 324 AM CDT Mon Apr 10 2023
Record highs may be tied to broken on Tuesday and Wednesday as an
anomalously strong upper ridge begins to break down as an upper
trough moves into the western U.S. Here is the record highs and
(forecast highs) Tuesday and Wednesday for the four climate
sites:
Tuesday Wednesday
North Platte 87 (85) 87 (87)
Valentine 87 (90) 88 (80)
Broken Bow 90 (86) 85 (86)
Imperial 86 (84) 88 (87)
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for NEZ204-206-208>210-219.
&&
SYNOPSIS...Roberg
SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Buttler
FIRE WEATHER...Roberg
CLIMATE...RobergHazardous weather outlook, Apr 10, 3:08 AM MDT, 9 hours 39 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 408 AM CDT Mon Apr 10 2023 NEZ004>010-022>029-035>038-056>059-069>071-094-110915- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 408 AM CDT Mon Apr 10 2023 /308 AM MDT Mon Apr 10 2023/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The combination of relative humidity values as low as 12 percent and strong southwest winds gusting up to 40 mph will result in near critical to critical fire conditions on Tuesday. A Fire Weather Watch is in effect on Tuesday from Noon to 9PM CT. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:32 AM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 10 hr |
Nearby
Red Flag Warnings in Nebraska, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.